Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Riverton, WY

June 8, 2011Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 8, 2011, 10:31 PM MDT for Natrona County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2011, 10:31 PM MDT (04:31 UTC)
Expired
Jun 8, 2011, 11:00 PM MDT
In force
29 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 185 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 4.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS55 KRIW 090431
SVRRIW
WYC025-090500-
/O.NEW.KRIW.SV.W.0005.110609T0431Z-110609T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1031 PM MDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 1100 PM MDT

* AT 1029 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.        
  THIS STORM WAS LOCATED ABOUT 5 MILES SOUTHWEST OF MIDWEST...OR 30  
  MILES NORTH OF CASPER...MOVING EAST NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STATE HWY 259 MILE MARKER 20 AROUND 1040 PM MDT.
  MIDWEST AROUND 1045 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 209 AND
228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4322 10610 4313 10640 4330 10649 4341 10642
      4348 10628 4349 10608 4347 10606 4324 10606
TIME...MOT...LOC 0430Z 244DEG 28KT 4327 10631
WIND...HAIL <50MPH 1.00IN

$$

MURRELL
2 follow-up statements
193 
WWUS55 KRIW 090448
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1048 PM MDT WED JUN 8 2011

WYC025-090500-
/O.CON.KRIW.SV.W.0005.000000T0000Z-110609T0500Z/
NATRONA WY-
1048 PM MDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
NATRONA COUNTY UNTIL 1100 PM MDT...

AT 1041 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS 
STORM WAS LOCATED NEAR STATE HWY 259 MILE MARKER 20 JUST SOUTH OF 
MIDWEST...OR ABOUT 30 MILES NORTH OF CASPER...MOVING EAST NORTHEAST 
AT 30 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEAST 
NATRONA COUNTY...ALONG AND EAST OF STATE HIGHWAY 259 FROM AROUND 
TEAPOT ROCK...NORTH TO MIDWEST.  THIS SEVERE STORM WILL AFFECT AREAS 
NEAR THE ROCKY MOUNTAIN OILFIELD TESTING CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4322 10610 4313 10640 4330 10649 4341 10642
      4348 10628 4349 10608 4347 10606 4324 10606
TIME...MOT...LOC 0445Z 244DEG 28KT 4331 10620
WIND...HAIL <50MPH 1.00IN

$$

MURRELL
803 
WWUS55 KRIW 090500
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1100 PM MDT WED JUN 8 2011

WYC025-090508-
/O.EXP.KRIW.SV.W.0005.000000T0000Z-110609T0500Z/
NATRONA WY-
1100 PM MDT WED JUN 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NATRONA COUNTY
WILL EXPIRE AT 1100 PM MDT...

THE STORM WHICH PROMPTED THE WARNING IS BEGINNING TO MOVE OUT OF THE 
COUNTY. HAIL TO PENNY SIZE IS STILL POSSIBLE WITH THIS STORM IN 
EXTREME NORTHEAST NATRONA COUNTY...EAST OF MIDWEST. THE STORM 
CONTINUES TO MOVE EAST NORTHEAST AROUND 30 MPH.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4322 10610 4313 10640 4330 10649 4341 10642
      4348 10628 4349 10608 4347 10606 4324 10606
TIME...MOT...LOC 0458Z 244DEG 28KT 4335 10607

$$

MURRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:55 PM MDT, 6 hours 36 minutes earlier.

Area forecast discussion, Jun 8, 3:55 PM MDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MDT WED JUN 8 2011

SHORT TERM...TONIGHT THROUGH SATURDAY
ACTIVE AFTERNOON AS AFTERNOON HEATING IS COMBINING WITH
APPROACHING TROUGH DYNAMICS AND SEVERAL JET STREAKS. STORMS WITH
VERY HEAVY RAIN ARE FIRING FROM THE EAST SLOPE OF THE ABSAROKAS
INTO THE WESTERN PART OF THE BIGHORN BASIN. SCATTERED
THUNDERSTORMS ALSO FIRING ACROSS THE WEST WITH MORE ISOLATED
COVERAGE FURTHER EAST. FFMP IS ALREADY REPORTING UP TO AN INCH IN
A FEW AREAS AROUND MEETEETSE TO PITCHFORK. HAVE EXPANDED THE FLASH
FLOOD WATCH TO INCLUDE THE REST OF NORTH CENTRAL WYOMING WESTWARD
TO THE ABSAROKAS AND SOUTH TO DUBOIS AND THE OWL CREEKS. POTENTIAL
FOR UP TO AN INCH EXISTS WITH LOCALLY HIGHER AMOUNTS THROUGH THE
NIGHT. THE WIND RIVER BASIN MAY NEED TO BE ADDED LATER TO THE
FLASH FLOOD WATCH AS THE TROUGH DYNAMICS SPREAD FURTHER SOUTHEAST
WITH THE APPROACH OF THE NEXT JET STREAK. UPPER LOW LOOKS LIKE IT
WILL TRACK RIGHT THROUGH THE WIND RIVER BASIN ON THURSDAY WITH
CONSIDERABLE SHOWERS AND AT LEAST ISOLATED TO SCATTERED
THUNDERSTORM COVERAGE ACROSS THE ENTIRE AREA. ENHANCEMENT EXPECTED
ALONG THE TRACK OF THE MID LEVEL CIRCULATION. GRADUAL IMPROVEMENT
THURSDAY NIGHT WITH A DRY DAY FRIDAY IN MOST AREAS. SOME RESIDUAL
MOISTURE WILL LIKELY ALLOW FOR A FEW STORMS TO FIRE LATE IN THE
DAY ACROSS THE NORTHWEST MOUNTAINS. NEXT DISTURBANCE APPROACHES
SATURDAY FOR ANOTHER ROUND OF SCATTERED LATE DAY THUNDERSTORMS IN
THE MOUNTAINS AND AT LEAST ISOLATED ELSEWHERE. COOL TODAY AND
FRIDAY THEN RETURNING TO NEAR NORMAL TEMPERATURES SATURDAY. A COOL
TO COLD START TO THE DAY FRIDAY MORNING.

LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

THROUGH THE EXTENDED...MEDIUM RANGE MODELS CONTINUE TO SHOW WEAK
TROUGHINESS OVER THE WEST...AND STRONG RIDGING OVER THE SOUTH
CENTRAL/SOUTHEAST STATES. WEAK SHORTWAVE TROUGHS COULD PERIODICALLY
IMPACT THE FORECAST AREA DURING THE EXTENDED...BUT MEDIUM RANGE
MODELS ARE HAVING A DIFFICULTY IN TIMING AND LOCATION OF THESE
SYSTEMS.

ONE OF THESE SYSTEMS IS PROJECTED TO IMPACT THE AREA
SATURDAY/SATURDAY NIGHT. THE BEST FORCING AND MOISTURE CURRENTLY IS
PROGGED TO BE NORTH OF THE AREA...WITH THE BEST SHOT AT
PRECIPITATION IN THE FORECAST AREA OVER THE NORTHWEST AND
NORTHERN SECTIONS. THE ASSOCIATED WEAK COLD FRONT IS EXPECTED TO
MOVE ACROSS LATE SATURDAY/SATURDAY NIGHT. OTHER DISTURBANCES COULD
AFFECT THE AREA SUNDAY AND MONDAY. GLOBAL MODELS ARE HINTING AT A
STRONGER SYSTEM SLIDING SOUTHEAST OUT OF BRITISH COLUMBIA
IMPACTING THE NORTHERN ROCKIES IN THE TUESDAY THROUGH THURSDAY
TIMEFRAME NEXT WEEK. HOWEVER...LARGE DISCREPANCIES EXIST THIS FAR
OUT.

TEMPERATURES IN THE EXTENDED ARE EXPECTED TO GENERALLY BE SLIGHTLY
BELOW AVERAGE. SOME HIGHS COULD BE AS MUCH AS 15 DEGREES BELOW
AVERAGE...BUT WILL NOT GO THAT COOL YET.

AVIATION...
SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS MUCH OF THE FORECAST
AREA THROUGH THE OVERNIGHT HOURS. STRONGER STORMS ARE POSSIBLE OVER
NATRONA AND JOHNSON COUNTIES...AS WELL AS WESTERN WYOMING. STRONG
AND ERRATIC WIND TO 45 KTS WILL BE POSSIBLE WITH THUNDERSTORM
ACTIVITY IN THESE AREAS...AND MAY IMPACT KCPR...KJAC...KBPI AND
KPNA. WEAKER WINDS WITH GUSTS UP TO 40 KTS WILL BE POSSIBLE
ELSEWHERE. SMALL HAIL AND BRIEF PERIODS OF HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH STORM ACTIVITY TODAY. STORM ACTIVITY MAY BRING
PERIODS OF MVFR CONDITIONS. A LULL IN SHOWER ACTIVITY WILL BE FOUND
OVER THE SOUTHERN HALF OF THE STATE BETWEEN 12Z AND 18Z
THURSDAY...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED AFTER
18Z. MVFR CONDITIONS WILL AGAIN BE POSSIBLE IN SHOWER AND
THUNDERSTORM ENVIRONMENTS. MOUNTAIN TOPS WILL HAVE PERIODS OF BEING
OBSCURED IN LOW CLOUDS...AND STRONGER TURBULENCE WILL BE FOUND IN
THUNDERSTORM ENVIRONMENTS.

HYDROLOGY...
STRONG THUNDERSTORMS MAY LEAD TO FLASH FLOODING ACROSS MUCH OF
NORTH CENTRAL WYOMING THROUGH TONIGHT WITH A FEW STRONGER STORMS
EXTENDING SOUTH INTO CENTRAL WYOMING. THE THREAT OF SHOWERS AND
THUNDERSTORMS WILL EXIST THROUGH THURSDAY WITH THE STRONGEST
STORMS THROUGH TONIGHT. NEW RAINFALL OF ONE HALF TO INCH INCH IS
POSSIBLE ACROSS THE NORTH TONIGHT WITH LOCALLY HIGHER AMOUNTS. THE
CENTRAL SECTIONS MAY SEE ONE QUARTER TO ONE HALF INCH WITH LOCAL
AMOUNTS UP TO AN INCH. FRIDAY WILL BE DRIER WITH A FEW LATE DAY
STORMS OVER THE NORTHWEST MOUNTAINS. SCATTERED LATE DAY
THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND IN THE MOUNTAINS WITH
ISOLATED STORMS ELSEWHERE. TEMPERATURES WILL BE COOL THROUGH
FRIDAY WITH MORE SEASONABLE WEATHER OVER THE WEEKEND.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT WYZ002>011-016.

FLOOD WATCH THROUGH TUESDAY MORNING WYZ020.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...BRANHAM
HYDROLOGY...SKRBAC
Hazardous weather outlook, Jun 8, 3:43 PM MDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU JUN 9 2011

WYZ001>020-022>030-091100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU JUN 9 2011

...AREAL FLOOD WARNING ACROSS STAR VALLEY FOR THE SALT RIVER AND
ITS TRIBUTARIES THROUGH THURSDAY AFTERNOON...

...FLOOD ADVISORY IN EFFECT FOR YELLOWSTONE NATIONAL PARK AND
EXTREME NORTHWEST TETON COUNTY THROUGH WEDNESDAY EVENING...

...FLOOD WATCH FOR NATRONA COUNTY THROUGH NEXT TUESDAY MORNING...

...FLASH FLOOD WATCH FOR MUCH OF NORTH CENTRAL WYOMING THROUGH
TONIGHT.

...SEVERE THUNDERSTORMS POSSIBLE MAINLY ACROSS NATRONA AND
SOUTHERN JOHNSON COUNTIES THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS MAY DEVELOP ACROSS NORTH
CENTRAL AND CENTRAL WYOMING THROUGH TONIGHT. THE PRIMARY HAZARDS WILL
BE LARGE HAIL...HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLY STRONG
DAMAGING WINDS. VERY HEAVY RAIN COULD CAUSE FLASH FLOODING. THE
STORMS COULD TRAIN OVER AREAS THAT HAVE ELEVATED STREAMFLOW DUE TO
RECENT SNOWMELT.

THUNDERSTORMS WILL ALSO OCCUR ACROSS WESTERN WYOMING IN ADVANCE OF
THE NEXT STORM SYSTEM. THE THREAT OF THUNDERSTORMS WILL COVER MUCH OF
CENTRAL AND WESTERN WYOMING TODAY AND THURSDAY WITH THE POTENTIAL FOR
SOME LOCALIZED FLOODING CONCERNS DUE TO HEAVY RAIN ON THE RECORD
SNOWPACK IN ISOLATED LOCATIONS.

CREEKS AND RIVERS WILL REMAIN HIGH AND SWIFT OVER MUCH OF THE AREA.
PLEASE SEE THE LATEST HYDROLOGICAL PRODUCTS FOR THE MOST CURRENT
RIVER AND STREAM INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
AREA THROUGH THURSDAY NIGHT...ESPECIALLY OVER THE NORTHERN...TWO
THIRDS OF THE AREA.  ADDITIONAL RUNOFF FROM THIS PRECIPITATION COULD
RESULT IN MORE CREEK AND RIVER RISES...AND THE POSSIBILITY OF SOME
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 8, 8:47 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
847 PM MDT WED JUN 8 2011

WYZ015>019-090330-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-UPPER
WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
847 PM MDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 930
PM MDT...

AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF FORT WASHAKIE...MOVING NORTHEAST
AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
U.S. HWY 26 MILE MARKER 100 AROUND 900 PM MDT.
MORTON...PILOT BUTTE RESERVOIR AND STATE HWY 132 AROUND 910 PM MDT.
PAVILLION AROUND 925 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4252 10815 4315 10931 4354 10907 4352 10903
      4356 10902 4357 10894 4361 10898 4349 10859
      4343 10853 4346 10839 4342 10820 4346 10817
      4341 10816 4340 10810 4342 10808 4337 10799
      4339 10795 4328 10762
TIME...MOT...LOC 0247Z 204DEG 16KT 4313 10887

BERC
Special weather statement, Jun 8, 9:06 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
906 PM MDT WED JUN 8 2011

WYZ020-091100-
NATRONA COUNTY LOWER ELEVATIONS-
906 PM MDT WED JUN 8 2011

THE CASPER CREEK DRAINAGE NORTHWEST OF CASPER WAS IMPACTED BY HEAVY
RAINFALL AND HAIL IN ASSOCIATION WITH A SEVERE THUNDERSTORM BETWEEN
7 AND 8 PM WEDNESDAY EVENING. RADAR ESTIMATED WIDESPREAD AMOUNTS OF
1 TO 1.5 INCHES OF RAIN IN A SWATH FROM NEAR POWDER RIVER TO ANTELOPE
HILLS NORTH OF CASPER. THIS RAINFALL WILL SLOWLY DRAIN INTO CASPER
CREEK LATE WEDNESDAY EVENING AND EARLY THURSDAY MORNING.

PEOPLE LIVING NEAR CASPER CREEK AND THE SMALL TRIBUTARIES THAT FEED
IT CAN EXPECT ELEVATED WATER LEVELS THROUGH EARLY MORNING THURSDAY.
ALSO...MINOR FLOODING OF RURAL ROADS WEST AND NORTHWEST OF CASPER
COULD ALSO OCCUR DURING THIS TIME. THE WATER FLOWING IN CASPER
CREEK WILL FEED INTO THE NORTH PLATTE RIVER JUST WEST OF CASPER.
THIS INFLOW MAY RAISE WATER LEVELS SLIGHTLY ON THE NORTH PLATTE
THURSDAY MORNING.

REMEMBER...DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD AS
THE DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. TURN AROUND...
DON'T DROWN.
Local storm report, Jun 8, 9:17 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
917 PM MDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     FUNNEL CLOUD     2 N NATRONA COUNTY AIRP 42.93N 106.46W
06/08/2011                   NATRONA            WY   PUBLIC

0715 PM     HAIL             NATRONA                 43.03N 106.81W
06/08/2011  M1.00 INCH       NATRONA            WY   PUBLIC

0725 PM     FUNNEL CLOUD     15 W CASPER             42.83N 106.62W
06/08/2011                   NATRONA            WY   LAW ENFORCEMENT

            TWO REPORTS OF FUNNEL CLOUDS APPROXIMATELY 15 MILES WEST
            OF CASPER. REPORTED BY NATRONA COUNTY DISPATCH.

0737 PM     HAIL             NATRONA COUNTY AIRPORT  42.90N 106.46W
06/08/2011  E1.25 INCH       NATRONA            WY   TRAINED SPOTTER

            REPORTED BY TV METEOROLOGIST NEAR THE CASPER-NATRONA
            COUNTY INTERNATIONAL AIRPORT.

0745 PM     HAIL             4 N BAR NUNN            42.98N 106.35W
06/08/2011  E2.00 INCH       NATRONA            WY   TRAINED SPOTTER

            TRAINED SPOTTER AND OFF-DUTY NWS METEOROLOGIST EACH
            REPORTED 2 INCH DIAMETER HAIL NEAR MILEPOST 195 ON
            INTERSTATE 25.

&&

CJONES
Special weather statement, Jun 8, 9:22 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
922 PM MDT WED JUN 8 2011

WYZ011-020-090500-
NATRONA COUNTY LOWER ELEVATIONS-SOUTHEAST JOHNSON COUNTY-
922 PM MDT WED JUN 8 2011

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST
THROUGH NATRONA AND SOUTHERN JOHNSON COUNTIES THROUGH 11 PM.  WIND
GUSTS TO 40 MPH AND HAIL TO ONE HALF INCH DIAMETER ARE POSSIBLE
WITH THE STRONGER STORMS.  BRIEF HEAVY RAIN AND FREQUENT LIGHTNING
ARE ALSO POSSIBLE.  TRAVELERS SHOULD BE CAUTIOUS AS HEAVY RAIN CAN
REDUCE VISIBILITY ESPECIALLY AT NIGHT.

DSB
Special weather statement, Jun 8, 9:39 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
939 PM MDT WED JUN 8 2011

WYZ004>006-090500-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
939 PM MDT WED JUN 8 2011

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST
THROUGH THE BIG HORN BASIN THROUGH 11 PM.  WIND GUSTS TO 40 MPH AND
HAIL TO ONE HALF INCH DIAMETER ARE POSSIBLE WITH THE STRONGER STORMS.
BRIEF HEAVY RAIN AND FREQUENT LIGHTNING ARE ALSO POSSIBLE.
TRAVELERS SHOULD BE CAUTIOUS AS HEAVY RAIN CAN REDUCE VISIBILITY
ESPECIALLY AT NIGHT.

DSB
Special weather statement, Jun 8, 10:21 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1021 PM MDT WED JUN 8 2011

WYZ011-020-090500-
NATRONA COUNTY LOWER ELEVATIONS WY-SOUTHEAST JOHNSON COUNTY WY-
1021 PM MDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND
NORTHEASTERN NATRONA COUNTIES UNTIL 1100 PM MDT...

AT 1016 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM ABOUT 10 MILES SOUTHWEST OF MIDWEST...OR ABOUT
30 MILES NORTH OF CASPER...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MIDWEST AND EDGERTON AROUND 1035 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 212 AND
232.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4348 10607 4341 10607 4314 10639 4331 10661
      4379 10602 4370 10600 4350 10601
TIME...MOT...LOC 0419Z 222DEG 36KT 4330 10640

MURRELL

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:25 PM MDTSevere Thunderstorm WarningRIWNatrona65 min
Jun 8, 6:39 PM MDTTornado WarningRIWNatrona36 min
Jun 8, 6:54 PM MDTSpecial Weather StatementRIW51 min
Jun 8, 7:15 PM MDTTornado WarningRIWNatrona30 min
Jun 8, 7:33 PM MDTSpecial Weather StatementRIWFremont27 min
Jun 8, 7:42 PM MDTSevere Thunderstorm WarningRIWNatrona33 min
Jun 8, 7:46 PM MDTTornado WarningRIWNatrona29 min
Jun 8, 8:02 PM MDTSpecial Weather StatementRIWFremont43 min
Jun 8, 8:47 PM MDTSpecial Weather StatementRIWFremont43 min
Jun 8, 10:21 PM MDTSpecial Weather StatementRIW39 min
Jun 9, 12:19 AM MDTSpecial Weather StatementRIWJohnson26 min
Jun 9, 1:02 PM MDTSpecial Weather StatementRIWFremont43 min
Jun 9, 1:40 PM MDTSpecial Weather StatementRIWFremont50 min
Jun 9, 2:06 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jun 9, 2:32 PM MDTSpecial Weather StatementRIWWashakie43 min
Jun 9, 2:56 PM MDTSpecial Weather StatementRIWWashakie49 min
Jun 9, 3:07 PM MDTFlash Flood WarningRIWHot Springs, Washakie113 min
Jun 9, 5:17 PM MDTAreal Flood AdvisoryRIWHot Springs, Washakie19 hr
Jun 9, 5:43 PM MDTSpecial Weather StatementRIWFremont47 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.